Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 8, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 10, 2012, 3:53 PM EST. It took effect at Feb 11, 2012, 1:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2012, 3:53 PM EST (20:53 UTC)
- In effect from
- Feb 11, 2012, 1:00 AM EST
- Expired
- Feb 11, 2012, 4:44 AM EST
- In force
- 4 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
603 WHUS72 KMLB 102053 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 353 PM EST FRI FEB 10 2012 AMZ550-552-570-572-575-110930- /O.NEW.KMLB.SC.Y.0008.120211T0600Z-120213T0000Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 353 PM EST FRI FEB 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 7 PM EST SUNDAY. * WINDS AND SEAS...WEST TO NORTHWEST WINDS WILL INCREASE 20-25 KNOTS OVERNIGHT AS SURFACE LOW PULLS AWAY FROM THE WATERS AND DEEPENS RAPIDLY. SEAS WILL BUILD TO 7 FEET WELL OFFSHORE. THERE WILL BE A TEMPORARY DECREASE IN WINDS SATURDAY BUT A CONTINENTAL POLAR HIGH PRESSURE SYSTEM WILL BUILD OVER THE WATERS SATURDAY NIGHT RAMPING UP THE WINDS AND BUILDING SEAS TO 12 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KELLY
1 follow-up statement
401 WHUS72 KMLB 110944 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 444 AM EST SAT FEB 11 2012 AMZ550-552-570-572-575-121100- /O.CAN.KMLB.SC.Y.0008.000000T0000Z-120213T0000Z/ /O.NEW.KMLB.SC.Y.0009.120211T1800Z-120213T0000Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 444 AM EST SAT FEB 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST SUNDAY. * WINDS AND SEAS...WEST-NORTHWEST WINDS OF 15 TO 20 KNOTS WILL BECOME NORTHWEST AT 20 TO 25 KNOTS LATER TODAY AS A COLD FRONT PUSHES THROUGH THE PENINSULA. SEAS WILL BUILD TO 8 FEET OFFSHORE BY THIS AFTERNOON. NORTH-NORTHWEST WINDS WILL INCREASE TONIGHT AS A POLAR HIGH BUILDS OVER THE WATERS WITH WINDS OF 20 TO 25 KNOTS AND SEAS BUILDING TO 12 FEET IN THE GULF STREAM BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ555-121100- /O.NEW.KMLB.SC.Y.0009.120211T1800Z-120213T0000Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 444 AM EST SAT FEB 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST SUNDAY. * WINDS AND SEAS...WEST-NORTHWEST WINDS OF 15 TO 20 KNOTS WILL BECOME NORTHWEST AROUND 20 KNOTS LATER TODAY AS A COLD FRONT PUSHES THROUGH THE PENINSULA. NORTH-NORTHWEST WINDS WILL INCREASE TONIGHT AS A POLAR HIGH BUILDS OVER THE WATERS WITH WINDS OF 20 TO 25 KNOTS AND SEAS BUILDING TO 12 FEET IN THE GULF STREAM BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 3:45 PM EST, 8 minutes earlier.
Area forecast discussion, Feb 10, 3:45 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
345 PM EST FRI FEB 10 2012
.DISCUSSION...
...HAZARDOUS BOATING CONDITIONS DEVELOPING TONIGHT INTO THE
WEEKEND...
...TURNING SHARPLY COLDER THIS WEEKEND...
TONIGHT...WEAK SFC LOW APPEARS TO BE FORMING OVER THE FLORIDA
PENINSULA INDUCED BY APPROACHING MID LEVEL SHORT WAVE TROUGH IN
THE SOUTHERN STREAM. THE SFC LOW WILL MOVE QUICKLY NORTHEAST AWAY
FROM CENT FL THIS EVENING AND DEEPEN. THIS WILL DRAG A FRONTAL
BOUNDARY THROUGH SHIFTING THE WINDS OUT OF THE W/NW. BUT IT WILL
BE A SHALLOW NW FLOW WITH OVERRUNNING SW WINDS ABOVE IT. IN
ADDITION...INCREASING DIVERGENCE ALOFT ASSOCD WITH UPPER JET WILL
MAINTAIN LIKELY POPS THRU THIS EVENING...TAPERING OFF FROM N-S
OVERNIGHT. THINK THUNDER CHANCES ARE RATHER MEAGER ESP GIVEN THE
LACK OF LIGHTNING SO FAR THIS AFTN AND EVENTUAL LOSS OF HEATING.
HOWEVER...WILL MAINTAIN A SLIGHT CHANCE FOR THUNDER ACROSS THE
SOUTH THIS EVENING AS AREA BECOMES UNDER FAVORABLE QUADRANT OF 140
KT UPPER JET WITH CONVECTION POSSIBLY PUSHING ONSHORE THE FL GULF
COAST.
SAT...ANY SHOWERS SHOULD MOVE OUT OF THE SOUTHERN COUNTIES
(MARTIN/ST LUCIE) NO LATER THAN MID MORNING. THERE WILL BE SOME
COOLING BUT IT WILL BE THE DRIER AIRMASS THAT MOVES IN FIRST WHICH
IS OFTEN THE CASE. MAX TEMPS WILL BE RATHER COMFORTABLE IN THE
UPPER 60S/LOWER 70S. BUT IT WILL BE BREEZY/GUSTY ESPECIALLY ALONG
THE COAST. CLOUD COVER SHOULD DIMINISH FROM NW TO SE.
SAT NIGHT...
WEAK SFC LOW OVER THE YUCATAN CHANNEL IS UNDER THE INFLUENCE OF THE
ASCENDING RIGHT REAR QUAD OF A +130KT H30-H20 JET CORE OVER THE DEEP
SOUTH. THIS WILL ALLOW THE LOW TO DVLP RAPIDLY INTO AN ORGANIZED
STORM SYSTEM OFF THE CAROLINA COAST BY DAYBREAK SAT. LITTLE IN THE
WAY OF RIDGING TO BLOCK THE STORM SYSTEM AS IT BOMBS OUT OVER THE
WRN ATLC...SHOULD SEE THE TRAILING COLD FRONT PUSHING INTO THE FL
STRAITS BY SUNSET.
MEANWHILE...CONFLUENT MID LVL FLOW OVER THE NRN ROCKIES WILL SHUNT A
STRONG HIGH PRES RIDGE OUT OF ALBERTA INTO THE CENTRAL PLAINS/LWR MS
VALLEY SAT NIGHT. WITH A VERY TIGHT PGRAD ON ITS LEADING EDGE OF THE
RIDGE. GFS OUTPUT SUGGESTS A 6MB SFC PGRAD BTWN KDAB-KTLH BY 00Z
SUN...CAPABLE OF SUPPORTING A 25-30KT NWRLY GEOSTROPHIC WIND THAT
WILL PRODUCE A STRONG CAA EVENT. FRICTION WILL LIMIT SFC WIND SPEEDS
TO 10-15KTS WHILE H100-H50 THICKNESS LINES BTWN 550-555 DECAMETERS
SUGGEST NEAR FREEZING MIN TEMPS ALONG AND N OF I-4...U30S/L40S ALONG
THE SPACE AND TREASURE COASTS...A TEMP SWING OF 30-35F FROM SAT MAX
TEMPS. WIND CHILLS WILL BE RUN ARND 10F DEG LOWER AREAWIDE.
SUN/SUN NIGHT...
THE RIDGE WILL SLIDE ACRS THE DEEP SOUTH SUN/SUN NIGHT AS THE
MID/UPR LVL FLOW PATTERN TAKES ON A ZONAL ORIENTATION. CAA PATTERN
WILL CONTINUE AS WINDS SHIFT TO THE N/NE ARND 15MPH. SUN MAX TEMPS
WILL STRUGGLE TO BREAK SAT MIN TEMPS...REMAINING IN THE M/U50S N OF
SEBASTIAN INLET AND LAKE KISSIMMEE...AND IN THE L60S ALONG THE
TREASURE COAST AND THE N SHORE OF LAKE OKEECHOBEE. THESE REPRESENT
READINGS 10-15F BLO CLIMO AVG.
WINDS WILL DIMINISH AND SHIFT TO THE N/NE SUN NIGHT AS THE RIDGE
EXPANDS OVER THE DEEP SOUTH AND THE FL PENINSULA. WHILE THIS WILL
ALLOW RELATIVELY WARM OCEAN AIR TO CREEP BACK ONSHORE...WINDS WILL
BE TOO WEAK AND THE ERLY COMPONENT TOO SHALLOW TO ALLOW ANYPLACE
OTHER THAN THE IMMEDIATE COAST TO MODIFY. TEMPS SUN NIGHT WILL BE A
NEAR REPEAT OF SAT NIGHT WITH READINGS IN THE M/U30S W OF I-95...
U30S/M40S E OF I-95. THE LIGHT WINDS WILL KEEP WIND CHILLS WITHIN A
FEW DEG OF ACTUAL TEMPS.
MON-THU (PREVIOUS)...THE SURFACE HIGH OVER THE SOUTHEAST WILL
SLIDE INTO THE WESTERN ATLANTIC EARLY IN THE WEEK...BRINGING
WINDS OUT OF THE EAST AND SOUTHEAST AND ENDING THE BRIEF PERIOD OF
COLD AIR ADVECTION ACROSS THE STATE. TEMPERATURES ON MONDAY WILL
REMAIN A FEW DEGREES BELOW NORMAL IN THE UPPER 60S TO AROUND 70
WITH OVERNIGHT LOWS IN THE MID-UPPER 40S.
FORECAST UNCERTAINTIES CREEP IN ONCE AGAIN FOR TUESDAY ONWARDS AS
MODEL SOLUTIONS ARE NOW LEANING TOWARDS A SHORTWAVE MOVING ACROSS
THE TN VALLEY LEADING TO A WEAK SFC LOW DEVELOPING ACROSS THE DEEP
SOUTH AND BOUNDARY DROPPING INTO N FL. THE ECMWF BRINGS THIS
BOUNDARY THROUGH THE PENINSULA LATE WEDNESDAY WHILE THE GFS WASHES
IT OUT TO OUR NORTH. HAVE LEFT MENTIONABLE POPS OUT OF THE FORECAST
FOR THE MOMENT. WITH FLOW EXPECTED TO BE GENERALLY
E-SE...TEMPERATURES WILL CLIMB TO ABOVE NORMAL BY MID WEEK IN THE
UPPER 70S AND LOW 80S.
&&
.AVIATION...
MVFR CONDS THIS AFTN MAINLY INVOF SHRA/ISOLD TSRA. EXPECT MORE
WIDESPREAD MVFR CONDS TO DEVELOP BEHIND INITIAL FRONTAL PASSAGE
THIS EVENING AND OVERNIGHT. DRIER AIR WILL FILTER INTO THE AREA
EARLY SAT WITH VFR CONDS RETURNING AND W/NW WINDS 15 KNOTS WITH
HIGHER GUSTS.
&&
.MARINE...
TONIGHT...SFC LOW WILL DEEPEN RAPIDLY AS IT PUSHES QUICKLY NE AWAY
FROM FL PENINSULA. IN RESPONSE...WINDS WILL SHIFT OUT OF THE W/NW
AND RAMP UP TO 20-25 KNOTS OFFSHORE WITH OCCASIONAL GUSTS TO GALE
FORCE POSSIBLE. HAVE RAISED SMALL CRAFT ADVISORY FOR ALL THE
WATERS BEGINNING AROUND MIDNIGHT EXCEPT NEARSHORE TREASURE COAST
WHERE THERE WILL BE A CAUTION HEADLINE. SCATTERED TO NUMEROUS
SHOWERS AND ISOLD STORMS WILL CONTINUE TO PUSH NE ACROSS THE
WATERS.
SAT...THERE WILL BE A DECREASE IN THE WINDS AS DEEPENING LOW
PULLS AWAY SO NW WINDS SHOULD DROP BELOW ADVISORY CRITERIA BUT
THIS WILL BE TEMPORARY. CONTINENTAL POLAR HIGH PRESSURE DROPPING
SOUTH FROM CANADA WILL BEGIN TO BUILD OVER THE WATERS LATER IN THE
DAY. SO WILL CONTINUE THE ADVISORY THRU SAT IN ANTICIPATION OF
TRULY HAZARDOUS BOATING CONDITIONS DEVELOPING BY SAT NIGHT.
SUN/SUN NIGHT...STRONG NW BREEZE WILL DIMINISH ON AS A HIGH PRES
RIDGE PUSHES OVER THE DEEP SOUTH AND WEAKENS. TREACHEROUS BOATING
CONDS WILL CONT INTO SUN NIGHT AS WINDS VEER TO THE NE...RESULTING
IN CHOPPY CONDITIONS DUE TO THE OPPOSING DIRECTIONS OF THE
PREVAILING SFC WIND AND OCEAN CURRENT. SEAS 6-8FT NEARSHORE AND UP
TO 12FT OFFSHORE EARLY SUN...DECREASING TO 4-6FT NEARSHORE AND 6-8FT
OFFSHORE SUN NIGHT.
MON/MON NIGHT...WNDS WILL VEER TO THE E AND DIMINISH TO AOB 10KTS BY
MIDDAY AS THE HIGH PRES RIDGE BUILDS OFF THE SERN SEABOARD. SCA SEAS
MAY LINGER OVER THE GULF STREAM THRU MIDDAY BUT SHOULD DROP BLO 6FT
BY SUNSET. LIMITED SWELL ANTICIPATED WITH THE PASSAGE OF THE RIDGE
DUE TO ITS PROGRESSIVE NATURE...WHICH WILL LIMIT THE DURATION OF THE
E/NE WIND COMPONENT.
TUE/WED...WINDS S/SE 10-15KTS AS THE HIGH PRES RIDGE BUILDS INTO THE
W ATLC. SEAS 2-3FT NEARSHORE AND 3-4FT OFFSHORE.
&&
.FIRE WEATHER...
SAT...DRY AIR WILL OVERSPREAD THE AREA BEHIND THE FRONT BEFORE THE
COLD AIR. THIS WILL PRODUCE MIN RH VALUES NEAR 35 PERCENT ORLANDO
NORTH WITH GUSTY NW WINDS 15-20 MPH. WILL AT LEAST NEED A FIRE
DANGER STATEMENT AND MAY NEED A RED FLAG WARNING IF RH DROP MORE
THAN CURRENTLY FORECAST.
STRONG DRY AIR ADVECTION BEHIND THE COLD FRONT WILL DROP MIN RH
VALUES TO 25-30PCT SUN AFTN. PGRAD WILL REMAIN TIGHT ENOUGH TO
SUPPORT 10-15KT SFC/BNDRY LYR WNDS. BOTH DURATION AND INSTANTANEOUS
FIRE WX CONDITIONS ANTICIPATED...WILL ISSUE A WATCH FOR ALL INTERIOR
COUNTIES AS WELL AS COASTAL VOLUSIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 50 69 36 53 / 60 10 0 0
MCO 54 71 36 58 / 60 10 0 0
MLB 57 72 40 59 / 60 10 0 0
VRB 58 73 41 60 / 60 10 0 0
LEE 53 70 32 55 / 60 10 0 0
SFB 54 71 36 57 / 60 10 0 0
ORL 55 71 36 57 / 60 10 0 0
FPR 58 73 42 60 / 60 20 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 1 AM SATURDAY TO 7 PM EST SUNDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH
TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...KELLY
LONG TERM....BRAGAWHazardous weather outlook, Feb 10, 9:45 AM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 945 AM EST FRI FEB 10 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-101545- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 945 AM EST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL INDUCE WEAK SURFACE LOW PRESSURE OVER CENTRAL FLORIDA THIS AFTERNOON. SUFFICIENT MOISTURE...INSTABILITY AND CONVERGENCE WILL PRODUCE ISOLATED THUNDERSTORMS THIS AFTERNOON. A FEW STORMS MAY BECOME STRONG ESPECIALLY OVER THE COASTAL COUNTIES PRODUCING STRONG WIND GUSTS. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS NEAR 60 MPH OR A BRIEF TORNADO WILL BE POSSIBLE. STORM MOTION WILL BE TOWARD THE EAST NORTHEAST AROUND 15 MPH. .MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 50 KNOTS OVER INLAND LAKES...THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS. STORM MOTION WILL BE TOWARD THE EAST NORTHEAST AROUND 15 MPH. .WATERSPOUT IMPACT... INTERACTION WITH THE EAST COAST SEA BREEZE BOUNDARY MAY ENHANCE STORM ROTATION TO PRODUCE A WATERSPOUT OVER INLAND LAKES...THE INTRACOASTAL OR NEARSHORE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTY NORTH WINDS BEHIND THE COLD FRONT THAT PUSHED THROUGH CENTRAL FLORIDA OVERNIGHT FRIDAY WILL RESULT IN HAZARDOUS BOATING CONDITIONS OVER THE WEEKEND AND INTO THE FIRST PART OF THE NEXT WORK WEEK. A MUCH COLDER AND DRIER AIR MASS WILL ARRIVE IN EAST CENTRAL FLORIDA BEHIND THE FRONT...LEADING TO THE COLDEST TEMPERATURES THAT THE AREA HAS SEEN IN SEVERAL WEEKS SUNDAY AND MONDAY MORNINGS. WIND CHILLS ARE EXPECTED TO DROP TO AROUND FREEZING FOR MOST OF EAST CENTRAL FLORIDA SUNDAY MORNING...WITH NEAR FREEZING TEMPERATURES IN SEVERAL LOCATIONS MONDAY MORNING. THE COMBINATION OF DRY AIR AND GUSTY NORTHWEST WINDS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/WIMMER
In the hours before
Special weather statement, Feb 10, 2:07 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
207 PM EST FRI FEB 10 2012
FLZ047-102000-
SOUTHERN BREVARD COUNTY-
207 PM EST FRI FEB 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN BREVARD COUNTY...
* UNTIL 300 PM EST.
AT 202 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 10 MILES SOUTHWEST OF
PALM BAY...MOVING EAST AT 15 MPH. RADAR IMAGES ALSO INDICATED WEAK
ROTATION IN THIS STORM CELL JUST WEST OF THE SOUTH END OF PALM BAY.
RESIDENTS SHOULD REMAIN VIGILANT AND BE READY TO TAKE QUICK ACTION
IF THE STORM INTENSIFIES OR IF A WARNING IS ISSUED.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2789 8048 2791 8049 2791 8050 2790 8050
2789 8050 2784 8082 2798 8086 2807 8059
2798 8054 2802 8054 2806 8057 2807 8057
2808 8056 2790 8047
TIME...MOT...LOC 1905Z 257DEG 12KT 2790 8078
BRAGAWSpecial weather statement, Feb 10, 2:59 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
259 PM EST FRI FEB 10 2012
FLZ047-102045-
SOUTHERN BREVARD COUNTY-
259 PM EST FRI FEB 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHEASTERN BREVARD COUNTY...
* UNTIL 345 PM EST.
AT 253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 6 MILES WEST OF BAREFOOT
BAY...MOVING EAST AT 15 MPH. RADAR HAS INDICATED WEAK ROTATION WITH
THIS CELL. RESIDENTS FROM BAREFOOT BAY NORTH TO MALABAR SHOULD
REMAIN ATTENTIVE...UNTIL THIS STORM PASSES OFFSHORE IN THE NEXT 30
TO 45 MINUTES.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2785 8046 2787 8048 2782 8051 2782 8069
2804 8070 2806 8058 2798 8054 2802 8054
2805 8056 2806 8056 2806 8054 2794 8049
2786 8044
TIME...MOT...LOC 1955Z 265DEG 10KT 2789 8060
GUSEMANSpecial weather statement, Feb 10, 3:45 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 345 PM EST FRI FEB 10 2012 FLZ054-058-059-102130- INDIAN RIVER-OKEECHOBEE-ST. LUCIE- 345 PM EST FRI FEB 10 2012 ...FUNNEL CLOUDS AND STRONG WIND GUSTS BETWEEN 45 AND 55 MPH POSSIBLE OVER WESTERN INDIAN RIVER COUNTY...NORTHEASTERN OKEECHOBEE COUNTY...NORTHWESTERN ST. LUCIE COUNTY... AT 341 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER FORT DRUM...MOVING EAST NORTHEAST AT 15 MPH. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. GUSEMAN
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:07 PM EST | Special Weather Statement | MLB | Indian River | 53 min |
| Feb 10, 2:34 PM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 25 hr |
| Feb 10, 2:59 PM EST | Special Weather Statement | MLB | Indian River | 46 min |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.